Alert archive / California / Winter Storm Warnings in 2012
Winter Storm Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Jan 22, 2012, 3:12 AM PST. It took effect at Jan 22, 2012, 9:00 AM PST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2012, 3:12 AM PST (11:12 UTC)
- In effect from
- Jan 22, 2012, 9:00 AM PST
- Expired
- Jan 23, 2012, 11:55 AM PST
- In force
- 27 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
682 WWUS46 KSTO 221112 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 312 AM PST SUN JAN 22 2012 CAZ013-014-063-230200- /O.UPG.KSTO.WS.A.0002.120122T1700Z-120123T1400Z/ /O.NEW.KSTO.WS.W.0003.120122T1700Z-120123T1400Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 312 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 AM PST MONDAY ABOVE 3500 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW...AND/OR BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 10 TO 15 INCHES AT HIGHER ELEVATIONS WITH SEVERAL INCHES OF SNOW POSSIBLE DOWN TO AROUND 3500 FEET. * ELEVATION: ABOVE 3500 FEET * TIMING: MID TO LATE SUNDAY MORNING THROUGH EARLY MONDAY MORNING. * LOCATIONS INCLUDE: ALDER SPRINGS * WINDS: SOUTH WIND GUSTS 30 TO 40 MPH OVER RIDGE-TOPS. * IMPACTS: SNOW AND BLOWING SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ068-069-230200- /O.UPG.KSTO.WS.A.0002.120122T2000Z-120123T2000Z/ /O.NEW.KSTO.WS.W.0003.120122T2000Z-120123T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...CHESTER 312 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO NOON PST MONDAY ABOVE 4500 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 4500 FEET FOR HEAVY SNOW...AND/OR BLOWING SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO NOON PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW ABOVE 6000 FEET WITH UP TO 1 FOOT OF SNOW TO 4500 FEET. * ELEVATION: ABOVE 4500 FEET. * TIMING: SUNDAY AFTERNOON THROUGH MONDAY MORNING. * LOCATIONS INCLUDE: CHESTER * WINDS: SOUTH WIND GUSTS 30 TO 40 ALONG THE SLOPES AND UP TO 50 MPH OVER RIDGE-TOPS. * IMPACTS: HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS... HEAVY SNOW AND POOR VISIBILITIES. DIFFICULT BACK COUNTRY TRAVELING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
5 follow-up statements
255 WWUS46 KSTO 221802 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1002 AM PST SUN JAN 22 2012 CAZ013-014-063-230615- /O.CON.KSTO.WS.W.0003.000000T0000Z-120123T1400Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 1002 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 6 AM PST MONDAY. * SNOW ACCUMULATIONS: 10 TO 15 INCHES AT HIGHER ELEVATIONS WITH SEVERAL INCHES OF SNOW POSSIBLE DOWN TO AROUND 3000 FEET. * ELEVATION: HEAVY SNOW ABOVE 3500 FEET...SOME LIGHT SNOW DOWN TO AROUND 2500 FEET. * TIMING: PERIODS OF LIGHT SNOW THIS MORNING AND EARLY AFTERNOON...HEAVIEST SNOWFALL LATE THIS AFTERNOON THROUGH TONIGHT. SNOW TAPERING OFF MONDAY MORNING. * LOCATIONS INCLUDE: ALDER SPRINGS * WINDS: SOUTH WIND GUSTS 30 TO 40 MPH OVER RIDGE-TOPS. * IMPACTS: SNOW AND BLOWING SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ068-069-230615- /O.CON.KSTO.WS.W.0003.120122T2000Z-120123T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...CHESTER 1002 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST MONDAY ABOVE 4500 FEET... A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL NOON PST MONDAY. * SNOW ACCUMULATIONS: 18 TO 24 INCHES OF SNOW ABOVE 6000 FEET WITH UP TO 1 FOOT OF SNOW DOWN TO 4500 FEET. * ELEVATION: ABOVE 4500 FEET. * TIMING: SUNDAY AFTERNOON THROUGH MONDAY MORNING. LIGHT SNOWFALL MOST OF TODAY WITH HEAVY SNOWFALL TONIGHT THROUGH MONDAY MORNING. * LOCATIONS INCLUDE: CHESTER...BLUE CANYON...INTERSTATE 80...HIGHWAY 50 AND HIGHWAY 88. * WINDS: SOUTH WIND GUSTS 30 TO 40 ALONG THE SLOPES AND UP TO 65 MPH OVER RIDGE-TOPS...STRONGEST WINDS TONIGHT. * IMPACTS: HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS... HEAVY SNOW AND POOR VISIBILITIES. DIFFICULT BACK COUNTRY TRAVELING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
605 WWUS46 KSTO 222233 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 233 PM PST SUN JAN 22 2012 CAZ013-014-063-231045- /O.CON.KSTO.WS.W.0003.000000T0000Z-120123T1400Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 233 PM PST SUN JAN 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY ABOVE 3000 FEET... A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 6 AM PST MONDAY. * SNOW ACCUMULATIONS: 10 TO 15 INCHES AT HIGHER ELEVATIONS WITH SEVERAL INCHES OF SNOW POSSIBLE DOWN TO AROUND 2000 FEET...LOCALLY LOWER. * ELEVATION: HEAVY SNOW ABOVE 3000 FEET...SEVERAL INCHES OF SNOW DOWN TO AROUND 2000 FEET. * TIMING: PERIODS SNOW...HEAVIEST SNOWFALL LATE THIS AFTERNOON THROUGH TONIGHT. SNOW TAPERING OFF MONDAY MORNING. * LOCATIONS INCLUDE: ALDER SPRINGS * WINDS: SOUTH WIND GUSTS 30 TO 40 MPH OVER RIDGE-TOPS. * IMPACTS: SNOW AND BLOWING SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ068-069-231045- /O.CON.KSTO.WS.W.0003.000000T0000Z-120123T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 233 PM PST SUN JAN 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST MONDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL NOON PST MONDAY. * SNOW ACCUMULATIONS: 18 TO 24 INCHES OF SNOW ABOVE 6000 FEET WITH UP TO 1 FOOT OF SNOW DOWN TO 4000 FEET...WITH SEVERAL INCHES OF SNOW DOWN TO AROUND 3000 FEET. * ELEVATION: ABOVE 4000 FEET. * TIMING: THROUGH MONDAY MORNING. DOWN TO AROUND 3000 FEET THIS EVENING...LOCALLY LOWER FOR THE NORTHERN FOOTHILLS. HEAVY SNOWFALL TONIGHT THROUGH MONDAY MORNING. * LOCATIONS INCLUDE: CHESTER...BLUE CANYON...HIGHWAY 36...INTERSTATE 80... HIGHWAY 50 AND HIGHWAY 88. * WINDS: SOUTH WIND GUSTS 30 TO 40 ALONG THE SLOPES AND UP TO 65 MPH OVER RIDGE-TOPS...STRONGEST WINDS TONIGHT. * IMPACTS: HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS... HEAVY SNOW AND POOR VISIBILITIES. DIFFICULT BACK COUNTRY TRAVELING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ066-230400- /O.NEW.KSTO.WW.Y.0005.120122T2233Z-120123T0400Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 233 PM PST SUN JAN 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING ABOVE 2000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 2000 FEET FOR SNOW WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. * SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW ACCUMULATION ABOVE 2500 FEET WITH UP TO AN INCH OF SNOW DOWN TO 2000 FEET. * ELEVATION: ABOVE 2000 FEET. * TIMING: THIS AFTERNOON THROUGH 8 PM. * LOCATIONS INCLUDE: MAGALIA * IMPACTS: SNOW COVERED ROADS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
469 WWUS46 KSTO 230400 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 800 PM PST SUN JAN 22 2012 CAZ066-230500- /O.EXP.KSTO.WW.Y.0005.000000T0000Z-120123T0400Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 800 PM PST SUN JAN 22 2012 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY FOR THE NORTHERN SIERRA NEVADA FOOTHILLS IS NO LONGER IN EFFECT. $$ CAZ013-014-063-231400- /O.CON.KSTO.WS.W.0003.000000T0000Z-120123T1400Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 800 PM PST SUN JAN 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY ABOVE 3000 FEET... A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 6 AM PST MONDAY. * SNOW ACCUMULATIONS: 10 TO 15 INCHES AT HIGHER ELEVATIONS WITH SEVERAL INCHES OF SNOW POSSIBLE DOWN TO AROUND 2000 FEET... LOCALLY LOWER. * ELEVATION: ABOVE 3000 FEET. * TIMING: PERIODS SNOW...HEAVIEST SNOWFALL LATE THIS AFTERNOON THROUGH TONIGHT. SNOW TAPERING OFF MONDAY MORNING. * LOCATIONS INCLUDE: ALDER SPRINGS * WINDS: SOUTH WIND GUSTS 30 TO 40 MPH OVER RIDGE-TOPS. * IMPACTS: SNOW AND BLOWING SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ068-069-231600- /O.CON.KSTO.WS.W.0003.000000T0000Z-120123T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 800 PM PST SUN JAN 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST MONDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL NOON PST MONDAY. * SNOW ACCUMULATIONS: 18 TO 24 INCHES OF SNOW ABOVE 6000 FEET WITH UP TO 1 FOOT OF SNOW DOWN TO 4000 FEET...WITH SEVERAL INCHES OF SNOW DOWN TO AROUND 3000 FEET. * ELEVATION: ABOVE 4000 FEET. * TIMING: THROUGH MONDAY MORNING. DOWN TO AROUND 3000 FEET THIS EVENING...LOCALLY LOWER FOR THE NORTHERN FOOTHILLS. HEAVY SNOWFALL TONIGHT THROUGH MONDAY MORNING. * LOCATIONS INCLUDE: CHESTER...QUINCY * WINDS: SOUTH WIND GUSTS 30 TO 40 ALONG THE SLOPES AND UP TO 65 MPH OVER RIDGE-TOPS...STRONGEST WINDS TONIGHT. * IMPACTS: HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS... HEAVY SNOW AND POOR VISIBILITIES. DIFFICULT BACK COUNTRY TRAVELING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
865 WWUS46 KSTO 231405 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 605 AM PST MON JAN 23 2012 CAZ013-014-063-231515- /O.EXP.KSTO.WS.W.0003.000000T0000Z-120123T1400Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 605 AM PST MON JAN 23 2012 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT FOR THE SHASTA COUNTY MOUNTAINS AND THE COASTAL RANGE. SNOW HAS DECREASED OVER THE AREA AND WILL END THIS MORNING. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ CAZ068-069-232000- /O.CON.KSTO.WS.W.0003.000000T0000Z-120123T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 605 AM PST MON JAN 23 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE SIERRA NEVADA INCLUDING WESTERN PLUMAS COUNTY. * TOTAL SNOW ACCUMULATIONS: 18 TO 24 INCHES OF SNOW ABOVE 6000 FEET WITH UP TO 1 FOOT OF SNOW DOWN TO 4000 FEET...WITH SEVERAL INCHES OF SNOW DOWN TO AROUND 3000 FEET. * ELEVATION: ABOVE 4000 FEET. * TIMING: SNOW DIMINISHING THIS AFTERNOON. * LOCATIONS INCLUDE: CHESTER...QUINCY...MAJOR PASSES ON INTERSTATE 80 AND HIGHWAY 50. * WINDS: SOUTH WIND GUSTS 30 TO 40 ALONG THE SLOPES AND UP TO 65 MPH OVER RIDGE-TOPS...STRONGEST WINDS TONIGHT. * IMPACTS: HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS... HEAVY SNOW AND POOR VISIBILITIES. DIFFICULT BACK COUNTRY TRAVELING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JHM
487 WWUS46 KSTO 231955 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1155 AM PST MON JAN 23 2012 CAZ068-069-232100- /O.CAN.KSTO.WS.W.0003.000000T0000Z-120123T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 1155 AM PST MON JAN 23 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW SHOWERS ARE POSSIBLE INTO THIS AFTERNOON...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. SLICK ROADS AND SLOW TRAVEL MAY PERSIST INTO THE EVENING. $$ SG
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 21, 9:55 PM PST, 5 hours 17 minutes earlier.
Area forecast discussion, Jan 21, 9:55 PM PST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 955 PM PST SAT JAN 21 2012 .DISCUSSION... NORCAL PRESENTLY IN A LULL BEFORE THE NEXT SYSTEM ARRIVES SUNDAY. SATELLITE IMAGERY SHOWS THE SYSTEM CONTINUING TO DEVELOP WEST OF 130W WITH HIGH CLOUDS OUT AHEAD OF IT ALREADY MOVING INTO THE REGION THIS EVENING. SIMILAR TO THE FRIDAY/S SYSTEM...THIS ONE WILL ALSO HAVE A TAP TO DEEP MOISTURE WITH A WIDE SWATH OF INCH PLUS PW NOTED ON IMAGERY OFF THE NORCAL COAST. STILL APPEARS MAINLY LIGHT PRECIPITATION WILL HOLD OFF UNTIL AFTER 12Z WHEN WARM ADVECTION RAPIDLY INCREASES...THEN PRECIPITATION AND WIND INCREASES LATER SUNDAY AFTERNOON AND EVENING AS COLD FRONT APPROACHES AND LARGE-SCALE ASCENT INCREASES WITH UPPER JET IMPINGING ON THE REGION. UPDATES OUT. && .PREVIOUS SHORT TERM DISCUSSION... SNOW SHOWERS CONTINUE THIS AFTERNOON OVER THE WESTERN SLOPES FOR THE VALLEY ISOLATED SHOWERS CONTINUE TO POP UP. THIS ACTIVITY WILL ALL END DURING THE EVENING HOURS. THE FOCUS NOW IS ON THE NEXT SYSTEM WHICH WILL BE COMING IN ON SUNDAY. THE HEAVIEST RAINFALL LOOKS TO OCCUR SUNDAY NIGHT INTO MONDAY MORNING FOR MOST OF THE INTERIOR...BUT SOME MODERATE RAINFALL COULD START DURING THE MID TO LATE MORNING HOURS FOR THE NORTHERN COASTAL MOUNTAINS AND FROM AROUND LASSEN PARK NORTHWARD. SNOW LEVELS WILL NOT BE TOO HIGH BUT WILL BE ABOVE THE FOOTHILLS. ABOVE 6000 FEET 1 TO 2 FEET OF NEW SNOW LOOKS POSSIBLE...WITH LESSOR AMOUNTS DOWN TO AROUND 4000 FEET FOR THE SOUTHERN AREAS...WHILE OVER THE NORTH SNOW LEVELS WILL BE AROUND 3000 FT WITH 10 TO 18 INCHES OF SNOW EXPECTED ABOVE 4500 FEET WITH SEVERAL INCHES OF SNOW DOWN TO AROUND 3000 FEET. AS THE JET NOSES OVER THE REGION IN THE AFTERNOON AND EVENING HOURS WINDS WILL INCREASE ACROSS THE INTERIOR AND BECOME BREEZY TO LOCALLY WINDY. THE WINDS WILL CONTINUE INTO THE MORNING HOURS OF MONDAY BEFORE DECREASING AS THE SURFACE LOW PUSHES SOUTHWARD BY MONTEREY BAY. BY MONDAY EVENING MOST OF THE INTERIOR WILL BE DRY AND WILL REMAIN DRY NEXT WEEK. FOG MAY EVENTUALLY BECOME AN ISSUE BY THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. WE HAVE TRIMMED BACK ON THE PRECIPITATION CHANCES BUT LEFT LOW CHANCES OVER THE NORTHERN MOUNTAINS ON TUESDAY AND WEDNESDAY DUE TO THE TAIL OF THE SYSTEMS THAT WILL BE PUSHED INTO THE PACIFIC NORTHWEST JUST BRUSHING THE FAR NORTHERN AREAS. && .EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)... FORECAST CONFIDENCE FOR THE EXTENDED FORECAST IS ABOUT AVERAGE WITH EASTERN PACIFIC RIDGING RETURNING OVER NORTHERN CALIFORNIA. THIS IS EXPECTED TO BRING ABOVE NORMAL TEMPERATURES AND GENERALLY DRY WEATHER TO SOUTHERN PORTIONS OF THE FORECAST AREA. WET GROUND COUPLED WITH LIGHT WINDS AND LIMITED CLOUD COVER COULD ALLOW SOME FOG AND MIST TO DEVELOP OVER THE DELTA AND THE VALLEY SOUTH OF MARYSVILLE ON WEDNESDAY AND THURSDAY MORNINGS. NORTHERLY WINDS SHOULD INHIBIT FOG FORMATION ON FRIDAY AND SATURDAY. THE RIDGING MAY FLATTEN ENOUGH TO ALLOW WEAK SHORTWAVES TO PASS OVER FAR NORTHERN CALIFORNIA. DYNAMICS LOOK RATHER WEAK BUT THERE MAY BE ENOUGH MOISTURE FOR SOME PRECIPITATION OVER THE NORTHERN MOUNTAINS EACH DAY. EK && .AVIATION... WK UPR RDG MOVS THRU TNGT THEN NXT PAC FNTL SYS MOVS INLD SUN INTO MON. FOR CNTRL VLY/NRN INTR AND CSTL MTNS...MNLY VFR THRU ABT 15Z SUN THEN BCMG WDSPRD MVFR WITH AREAS IFR/LIFR THRU MON MRNG. FOR SIERNEV...ISOLD IFR/LIFR IN MTN VLY ST/FOG OVNGT THEN BCMG WDSPRD IFR/LIFR AFT 18Z SUN IN PCPN CONT INTO MON. SN LVLS SUN 030-040 FOR NRN INTR MTNS AND CSTL RNGE AND 035 TO 050 OVR SIERNEV. NWLY FLOW ALF BKG TO SWLY SUN. IN CNTRL VLY...AREAS S-SE SFC WND GSTS TO 25 KTS OR GTR AFT 18Z SUN. OMTNS...AREAS S-SWLY SFC WND GSTS 35-50 KTS SUN. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING ABOVE 4500 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA... WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT ABOVE 3500 FEET FOR THE BURNEY BASIN/EASTERN SHASTA COUNTY... MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY... SHASTA LAKE AREA/NORTHERN SHASTA COUNTY. &&
Hazardous weather outlook, Jan 21, 7:00 AM PST, 20 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST SAT JAN 21 2012 CAZ013>019-063-064-066>069-221500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY BRUNT OF STORM HAS PASSED TO OUR EAST. HOWEVER POST-FRONTAL STORMS HAVE DEVELOPED THIS MORNING...INCLUDING ISOLATED THUNDERSTORMS. EXPECT AN ADDITIONAL 2-7 INCHES OF SNOW FOR THE SIERRA AND 0.05-0.60 INCHES OF RAIN FOR THE VALLEY/FOOTHILLS AS SHOWERS TAPER OFF THROUGHOUT THE DAY. * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE NEXT STORM SYSTEM ARRIVES SUNDAY INTO MONDAY. THIS STORM WILL NOT HAVE AS MUCH WIND...RAIN...AND SNOW AS THE CURRENT STORM BUT COULD STILL IMPACT TRAVEL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:33 PM PST | Winter Weather Advisory | STO | 5 hr |
Nearby
Winter Storm Warnings in California, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.